Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 93, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 16, 2012, 4:08 AM EDT. It took effect at Sep 16, 2012, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2012, 4:08 AM EDT (08:08 UTC)
- In effect from
- Sep 16, 2012, 8:00 AM EDT
- Expired
- Sep 17, 2012, 4:32 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
450 WHUS73 KAPX 160808 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT SUN SEP 16 2012 LHZ345-LMZ323-341-342-344>346-161615- /O.NEW.KAPX.SC.Y.0093.120916T1200Z-120917T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 408 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-LSZ321-322-161615- /O.NEW.KAPX.SC.Y.0093.120916T1200Z-120918T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 408 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
673 WHUS73 KAPX 161452 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EDT SUN SEP 16 2012 LHZ348-349-LSZ321-161600- /O.CAN.KAPX.SC.Y.0093.000000T0000Z-120918T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1052 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-LMZ323-341-342-344>346-162300- /O.CON.KAPX.SC.Y.0093.000000T0000Z-120917T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1052 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-LSZ322-162300- /O.CON.KAPX.SC.Y.0093.000000T0000Z-120918T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1052 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
491 WHUS73 KAPX 162002 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT SUN SEP 16 2012 LHZ345-LMZ323-341-342-344>346-170415- /O.EXT.KAPX.SC.Y.0093.000000T0000Z-120917T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-LSZ322-170400- /O.EXT.KAPX.SC.Y.0093.000000T0000Z-120917T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 402 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
766 WHUS73 KAPX 170317 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1117 PM EDT SUN SEP 16 2012 LHZ345-LMZ323-341-342-344>346-171130- /O.CON.KAPX.SC.Y.0093.000000T0000Z-120917T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1117 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-LSZ322-170430- /O.CON.KAPX.SC.Y.0093.000000T0000Z-120917T0400Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1117 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
551 WHUS73 KAPX 170832 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 432 AM EDT MON SEP 17 2012 LMZ323-342-344>346-171645- /O.CAN.KAPX.SC.Y.0093.000000T0000Z-120917T2200Z/ /O.NEW.KAPX.SC.Y.0094.120918T0000Z-120918T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 432 AM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ341-170945- /O.CAN.KAPX.SC.Y.0093.000000T0000Z-120917T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 432 AM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-171645- /O.NEW.KAPX.SC.Y.0094.120918T0000Z-120918T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 432 AM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 4:07 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 16, 4:07 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT SUN SEP 16 2012
.SYNOPSIS...
ISSUED AT 353 AM EDT SUN SEP 16 2012
HIGH PRESSURE SLIDING INTO THE MID ATLANTIC STATES WILL FUEL A QUICK
WARMUP ACROSS THE GREAT LAKES AS WE ROUND OUT THE WEEKEND TODAY...
COURTESY OF STRENGTHENING SOUTHERLY WINDS. THE WARMTH WILL BE SHORT
LIVED...HOWEVER...AS A STRONG COLD FRONT IS SET TO ADVANCE THROUGH
NORTHERN MICHIGAN LATER MONDAY. THIS SYSTEM WILL BRING OUR NEXT
CHANCE FOR RAIN...AND POSSIBLY A FEW THUNDERSTORMS...INTO MONDAY
EVENING...WHILE ALSO USHERING IN SIGNIFICANTLY COLDER WEATHER FOR
THE REMAINDER OF THE WORK WEEK. ALONG WITH MUCH COLDER CONDITIONS...
DAILY CHANCES FOR LAKE EFFECT RAIN SHOWERS WILL ALSO BE FOUND.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 353 AM EDT SUN SEP 16 2012
A RELATIVELY BENIGN WNW FLOW ALOFT WITH DEPARTING SFC HIGH
PRESSURE WILL TAKE QUITE THE TURN OVER THE NEXT 24 HRS. A DRY WARM
FRONT SEEN ACROSS NRN WISCONSIN IS CONNECTED TO LOW PRESSURE IN NW
MN...WHILE A COLD FRONT SWOOPS DOWN THROUGH SD. A STRONGER PUSH OF
COLDER CANADIAN AIR IS SEEN DROPPING THROUGH MANITOBA AND NW
ONTARIO DUE TO A COLD FRONT BEING DRAGGED BY LOW PRESSURE OVER
HUDSON BAY. AN ELEVATED WARM FRONT IS CURRENTLY MOVING IN OVERHEAD
AND IS RESULTING IN SOME HIGH BASED CLOUD AND A TIGHTENING
PRESSURE GRADIENT. WSW WINDS ARE INCREASING ATTM AND IS RESULTING
IN INCREASING WAA. THESE WINDS ARE NOT BEING SEEN AT THE SFC AS IT
IS QUITE DECOUPLED FROM THIS STRONGER FLOW. AS A RESULT...TEMPS IN
THE LOW LYING AREAS WERE CHILLY...IN THE UPPER 30S AND LOWER 40S.
THE MORE EXPOSED AREAS AND DOWNWIND OF THE WARMER LAKES...READINGS
WERE IN THE MIDDLE AND UPPER 50S.
TODAY...THE SFC BASED WARM FRONT WILL BLOW THROUGH ALL OF NRN
MICHIGAN WITH H8 TEMPS RISING TO 12-13C. A WELL MIXED LOW LEVEL
ATMOSPHERE WILL RESULT IN HIGH TEMPS CLIMBING INTO THE MIDDLE 70S
DOWNWIND OF THE LAKES...AND INTO THE UPPER 70S AND LOWER 80S
ELSEWHERE. THE WARMEST LOCALES WILL BE IN THE DOWNSLOPING AREAS OF
NE LOWER. ALSO...THE STRONGER WINDS ALOFT WILL MIX DOWN BRINGING
SOME DECENT GUSTS. GUSTS TO 25MPH TO AS HIGHS AS 30 MPH CAN BE
EXPECTED WHILE SFC BASED TDS DROP INTO THE LOWER TO MIDDLE 40S.
THIS WILL RESULT IN MIDDLE TO UPPER 20S DEW POINTS AND ULTIMATELY
ELEVATED FIRE DANGER. THIS WILL BE HIGHLIGHTED IN THE HWOAPX.
TONIGHT...DEEPENING UPPER TROUGH OVER ALASKA WILL PUMP A MID LEVEL
RIDGE UP ACROSS WESTERN CANADA. THIS IS GOING TO SET IN MOTION...A
STRONGER PUSH OF COLDER AIR TOWARD THE GREAT LAKES WITHIN
SHARPENING CENTRAL CANADIAN TROUGH. THE COLD FRONT TO OUR WEST AND
NORTH PUSHES DOWN INTO CENTRAL UPPER MICHIGAN...AND POSSIBLY INTO
EASTERN UPPER BY DAYBREAK. WHILE THE AIR MASS IS QUITE DRY AHEAD
OF THE FRONT WITH NO PRECIPITATION. HOWEVER...RIGHT ON THE FRONT
AND BACK BEHIND IN THE COLDER AIR...MOISTURE WILL BE BETTER TO
COME BY. WITH INITIAL SHORTWAVE ENERGY EJECTING FROM THE
SHARPENING UPPER TROUGH...CAN SEE SOME LIGHT RAINS DEVELOPING BY
DAYBREAK. HAVE INCREASED CHANCES FOR RAIN...BUT STILL NOT
EXPECTING MUCH MORE THAN A COUPLE OF HUNDREDTHS. A MILD NIGHT IN
THE NW CWA UNDER INCREASING CLOUDS WITH MIDDLE 50S TO AROUND
60F...WHILE THE LONGEST PERIOD OF CLEARER SKIES TO THE SE CWA WILL
SEE LOWS DOWN INTO THE MIDDLE TO UPPER 40S IN THOSE LOW LYING
AREAS OUT OF ANY WIND.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 353 AM EDT SUN SEP 16 2012
A MASSIVE CHANGE IN THE WEATHER PATTERN ACROSS THE GREAT LAKES
REGION IS SET TO ARRIVE AS WE HEAD THROUGH THE WORK WEEK...WITH DEEP
LONGWAVE TROUGHING EXPECTED TO TAKE UP RESIDENCE ACROSS MUCH OF THE
EASTERN HALF OF THE COUNTRY...CERTAINLY SOMETHING WE HAVE NOT SEEN
MUCH OF OVER THE PAST 6 MONTHS. THE IMPETUS FOR THE CHANGE CAN BE
SEEN QUITE WELL EARLY THIS MORNING...IN THE FORM OF STRONG PACIFIC
JET CORE EXTENDING THROUGH THE BERING SEA...HELPING CARVE OUT QUITE
THE CLOSED UPPER LOW ACROSS THE SOUTHERN ALEUTIANS. THIS IN TURN IS
ALREADY FORCING A RAPID DOWNSTREAM UPWARD HEIGHT RESPONSE INTO
BRITISH COLUMBIA...WITH THIS TREND PROGGED TO CONTINUE RIGHT ON
THROUGH THE ENTIRE WORK WEEK AS UPPER ENERGY GRADUALLY CLOSES OFF
AND THEN SITS AND SPINS OVER THE BERING SEA. THIS IS A CLASSIC
POSITIVE PNA TYPE OF PATTERN...AND NOT SURPRISINGLY...AS HEIGHTS
BUILD OVER MUCH OF THE WEST COAST...DOWNSTREAM TROUGHING IS FORECAST
BY ALL AVAILABLE GUIDANCE TO AMPLIFY FROM HUDSON BAY INTO MUCH OF
THE CENTRAL AND EASTERN STATES. THIS SETUP WILL EFFECTIVELY DUMP THE
COLDEST AIR OF THE FALL SEASON THUS FAR INTO OUR REGION...WITH
FORECAST CONCERNS RATHER NUMEROUS...FOCUSING SPECIFICALLY ON VARIOUS
PRECIP CHANCES ALONG WITH JUST HOW WARM (UN-WARM IS PROBABLY A
BETTER WORD) THINGS WILL GET INTO NEXT WEEKEND.
FIRST ISSUE TO DEAL WITH IS PRECIP CHANCES ASSOCIATED WITH THE
APPROACH/PASSAGE OF A COLD FRONT INTO MONDAY AND MONDAY NIGHT.
CONSENSUS OF THE AVAILABLE SHORT TERM GUIDANCE STILL SUPPORTS THE
ACTUAL FRONTAL PASSAGE SOMETIME FROM LATE MONDAY AFTERNOON INTO LATE
MONDAY EVENING. SHARP AMPLIFICATION TO THE HEIGHT PATTERN WILL HELP
DRIVE QUITE THE DEEP AXIS OF Q-VECTOR CONVERGENCE THROUGH THE
REGION...ALL WHILE MODEST LOW LEVEL CONVERGENCE INTERACTS WITH
TIGHTENING FGEN RESPONSE WITH SOME QUITE CHILLY AIR BLEEDING INTO
THE UPPER MIDWEST. HELPING MATTERS AS WELL WILL BE A PRONOUNCED AXIS
OF RIGHT ENTRANCE JET FORCING OVERSPREADING THE AREA ROUGHLY 21-06Z.
INSTABILITY IN THE PRE-FRONTAL AIRMASS IS NOTHING EXTREME...BUT
DEFINITELY THERE WITH A NARROW AXIS OF 900-800MB MOISTURE RETURN (H8
DEW POINTS UP AROUND 9C) ARRIVING BENEATH RATHER STEEPISH H7-5 LAPSE
RATES UP AROUND 7C/KM. HOW WIDESPREAD THE THUNDER THREAT IS WILL
ULTIMATELY DEPEND ON THE TIMING OF THE FRONTAL PASSAGE...BUT THE
CHANCES ARE DEFINITELY WORTH MENTIONING WITH MUCAPE VALUES UP AROUND
1000 J/KG. SEVERE THREAT NOTHING OVERLY HIGH AS BEST DEEP LAYER
SHEAR WILL BE POST-FRONTAL...BUT LOW LEVEL SHEAR IN THE 0-1/0-3KM
LAYER WOULD SUPPORT THE IDEA OF SOME ROTATING UPDRAFTS IF STORMS
DEVELOP. SOMETHING TO WATCH. HIGHS DEFINITELY TRICKY BUT POTENTIAL
IS THERE FOR ANOTHER QUITE WARM DAY FOR MUCH OF NORTHERN LOWER (WELL
INTO THE 70S TO AROUND 80)...COOLER NORTH WHERE SHOWERS WILL LIKELY
ARRIVE RATHER EARLY IN THE DAY.
THEREAFTER...QUITE THE PUSH OF COLD AIR IS SET TO ROLL INTO THE AREA
MONDAY NIGHT INTO TUESDAY...WITH H8 TEMPS DROPPING TO AS COLD AS
-3C. THIS WILL SEND OVERLAKE INSTABILITY THROUGH THE ROOF WITH LAKE
INDUCED CAPE VALUES NORTH OF 1100J/KG AND EQUILIBRIUM HEIGHTS
APPROACHING 22KFT. AS SUCH...AND GIVEN MODEST MID LEVEL MOISTURE
PLUME PROGGED ACROSS THE AREA AS WELL...SHOULD SEE OUR FAIR SHARE OF
LAKE EFFECT SHOWERS TAKE SHAPE WITH TIME...WITH A DIURNAL COMPONENT
PROBABLE INLAND ON TUESDAY AS WELL BENEATH SHARP UPPER TROUGH/COLD
POOL. HIGHS ON TUESDAY EASILY THE COLDEST WE'VE SEEN IN QUITE SOME
TIME...WITH READINGS STUCK IN THE 50S. THAT MAY WELL SET UP A QUITE
CHILLY NIGHT ACROSS PARTS OF THE AREA INTO TUESDAY NIGHT AS THE LOW
LEVEL FLOW VEERS A BIT MORE NORTHERLY...AND INLAND COOLING LIKELY
HELPS WITH THE PRODUCTION OF LAND BREEZES...HELPING FORCE A GOOD
DEAL OF THE LAKE CONVECTION TO THE SHORES. LIGHT FLOW REGIME AND
EXPECTED INLAND CLEAR SHOULD LEAD TO WIDESPREAD TEMPS DOWN IN THE
30S...WITH SOME 20S POSSIBLE FOR THE USUAL COLD SPOTS. AT THIS
POINT...CONFIDENCE IS ACTUALLY RATHER HIGH THAT WE WILL ULTIMATELY
NEED SOME SORT OF FROST/FREEZE HEADLINE. ALSO...WATERSPOUT POTENTIAL
WILL EXIST TUE INTO TUE NIGHT...PERHAPS MAXIMIZED TUE NIGHT AS LAND
BREEZES SET UP LOCALIZED CONVERGENCE AXES ACROSS THE WATER.
LAKE EFFECT COVERAGE WILL PROBABLY WANE AS WE GET A LITTLE LATER
INTO WEDNESDAY AS THE LOW LEVEL FLOW BEGINS TO BACK OUT AHEAD OF THE
NEXT UPPER WAVE DUMPING INTO THE BACK SIDE OF THE MEAN UPPER TROUGH.
THIS FEATURE WILL GIVE THE NEXT CHANCE FOR SYNOPTICALLY-PRODUCED
PRECIP INTO WED NIGHT/THU...WITH PERHAPS ANOTHER SHOT SOMETIME INTO
FRI OR FRI NIGHT WITH ANOTHER UPPER TROUGH DROPPING OVERHEAD. GIVEN
TIMING UNCERTAINTIES...THE FORECAST WILL BASICALLY FEATURE POPS EACH
DAY...WITH TEMPS SOLIDLY BELOW NORMAL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 1150 PM EDT SAT SEP 15 2012
SOLID VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU SUNDAY
NIGHT AS HIGH PRESSURE SLIDES EAST AWAY FROM MICHIGAN. LLWS WILL
DEVELOP ACROSS PORTIONS OF NW LWR MICHIGAN OVERNIGHT AS LOW LEVEL
GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. GUSTY SW
WINDS WILL DEVELOP BY MID MORNING...WITH GUSTS TO 25 KTS
EXPECTED.
&&
.MARINE...
ISSUED AT 353 AM EDT SUN SEP 16 2012
AN ADVANCING COLD FRONT AND AREA OF LOW PRESSURE WILL TIGHTEN UP
THE GRADIENT TODAY RESULTING IN SMALL CRAFT ADVISORY CONDITIONS IN
ALL NEARSHORE WATERS. DESPITE INCREASING STABILITY WITH TIME...THE
CONDITIONS OVER THE LAKE REMAIN UNSTABLE TO EASILY TAP 25 KNOT
GUSTS. EVEN OFFSHORE GUSTS SHOULD JUST TIP THE SCALES TO
ADVISORY CONCERNS. THESE GUSTS WILL CONTINUE OVER LAKE MICHIGAN
TONIGHT...ESPECIALLY IN THE COASTAL CONVERGENCE AREAS BEFORE A
WEAKER GRADIENT DEVELOPS MONDAY AS THE FRONT NEARS. SW WINDS WILL
THEN SWITCH OUT OF THE NW WITH EVEN STRONGER OVERLAKE INSTABILITY
AND LIKELY ADVISORY LEVEL WINDS EVERYWHERE OVER THE NEARSHORES
THROUGH POSSIBLY TUESDAY EVENING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT MONDAY
FOR LHZ346>349.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY
FOR LHZ345.
LM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY
FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT MONDAY
FOR LSZ321-322.
&&
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...MR
MARINE...SDHazardous weather outlook, Sep 15, 3:49 PM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SAT SEP 15 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161415- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 PM EDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THERE IS A CHANCE FOR RIP CURRENTS...PRIMARILY AT THE LAKE MICHIGAN BEACHES OF MACKINAC COUNTY...ALONG US-2 WEST OF THE MACKINAC BRIDGE. MONDAY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN. A COLD AIR MASS WILL ARRIVE TUESDAY...SETTING THE STAGE FOR A POTENTIAL FROST/FREEZE EVENT WEDNESDAY MORNING. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY ABOUT CLOUD COVER...WHICH WILL PLAY A LARGE ROLE IN DETERMINING HOW COLD TEMPERATURES GET. THE BEST CHANCE FOR THE FIRST FREEZING TEMPERATURES OF THE SEASON WILL MOST LIKELY BE SOUTH AND EAST OF GAYLORD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) JH/JPB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.